It is documented that it is hard on the liver, causes abnormal hair growth (where you don't want it), and/or overgrowth or softening of the gums.
I also want to say that I've been on this drug for 28 yrs and I have my blood monitored weekly and my liver is in good shape.
I see the dentist every 3 months(because of the dilantin he wants to see me every 3 mos.) and my gums show no sign of dilantin use.
I do however have unwanted hair growth (legs, arms, chest, back,) but bald on the head. (I don't know if thats hereditary or from the drug)My arms and legs are like Robin Williams.
I've noticed other side effects such as stigma (sp) (eyes), paranoia, profuse sweating, poor co-ordination and bad gait, erectile dysfunction, to name a few.
I also take pheonobarb and the only effect I get from that is drowsieness and getting tired.
Diagnosed with Epilepsy & Ulcerative Colitis.
Current Medications: Diantin 275mg, Pheonobarb 150mg, Asocol 3,000 mg.